0
TECHNICAL PAPERS

A Torsional Contact Problem for an Indented Half-Space

[+] Author and Article Information
R. Y. S. Pak, F. Abedzadeh

Department of Civil, Environmental and Architectural Engineering, University of Colorado, Boulder, CO 80309-0428

J. Appl. Mech 63(1), 1-6 (Mar 01, 1996) (6 pages) doi:10.1115/1.2787198 History: Received March 14, 1994; Revised November 04, 1994; Online October 26, 2007

Abstract

This paper is concerned with the torsion of a rigid disk bonded to the bottom of a cylindrical indentation on an elastic half-space. By virtue of Fourier sine and cosine transforms, the mixed boundary value problem in classical elastostatics is shown to be reducible to a pair of integral equations, of which one possesses a generalized Cauchy singular kernel. With the aid of the theory of analytic functions, the inherent fractional-order singularity in the contact problem is rendered explicit. Illustrative results on the torsional stiffness of the base of the indentation and the corresponding contact stress distribution are presented for engineering applications.

Copyright © 1996 by The American Society of Mechanical Engineers
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In